Today Health Direction

WARNING: blood clots and birth control

Hi all-

I just wanted to put out a warning about the risks of using the nuva ring:

I recently was hospitalized for 10 days due to a blood clot in my left leg and a large blood clot in my main pulmonary artery and many clots in my right and left lungs (pulmonary embolism). The doctors are attributing these clots to use of the nuvaring. The pharm company says the risks are increased when a user is over 35 or a smoker or has a history of various medical conditions. I have none of these. I am 28 years old and very healthy, otherwise. I exercise and have a healthy diet. What I am experiencing is very scary and I wish that no one else has to go through this. I am now on an anticoagulent (blood thinner), coumadin, and will be on this medication for 6 months or possible for life, as my doctor tells me. Not to mention weekly visits the doctor to have blood drawn, visits to a pulmonologist and hemotologist, no strenuous activities and exercise for 4-6 wks, etc. In the last 2 weeks I have been informed by friends of 3 other healthy women in their 20s in my area that are going through the same thing I am experiencing as a result of birth control. I think that is too many as no one should have to endure this. There seems to be a growing number of these incidents so PLEASE be careful with these "3rd generation" / low dose birth control options.

If you start experiencing pain and/or swelling in the leg (possible leg clot), or shortness of breath doing normal daily activities (possible pulmonary embolism), PLEASE go see your doctor!
Answers:

I've been reading more and more stories such as yours and just recently there was a news article about how these third generation low-dose pills have been implicated in causing far more clots than the older higher dose pills!

I'm glad you caught it in time and that you are being treated now. Please take care of yourself and make sure to follow the doctor's orders about activity levels. Please get well soon!
Answers:

I can absolutely feel what you're going through, both physically and emotionally. Though I did not have as severe a case as you, and I was not on Nuvaring, I was on Yasmin and Christmas Eve was rushed to the ER and found out I had a blood clot in my right leg that ran from below my knee to my upper pelvis. My hospital doctor, ER doctor, surgen, Gen. Prac., hemotologist, everyone tells me my clot came from the birth control pill and my being overweight. I was hospitalized for 5 days and was on Lovenox shots which my poor Mom had to give me, for 10 days. I've been on Coumadin since the hospital and will be on it indefinitely, like yourself. I know exactly how you feel, being a pincushion is no fun and the unknown is absolutely scary.

I am truly sorry to hear about everything you have gone through, and just wanted to share my story so that maybe you can have some piece of mind that knowing you're not alone in this long journey.
Answers:

after reading your posts, i am happy to say that i did make the right decision! i am off of all birth control hormones! i have to say, i feel soo much better not having the IUD in me!

my heart goes out to you women who have had to physically/emotionally suffer from b/c!
Answers:

Could yall answer a question for me on this please? I noticed you said to Watch out for these new 3rd generation/low dose BC pills. I thought low dose meant lower risks. Are you saying that low dose is more riskier? I am concerned cause I am on Alesse which isn't a new pill but it is a low dose birth control. I am so paranoid with my health cause I have anxiety disorder about my health but I need to be on the pill cause I am married and my hubby loves getting it but we don't want kids....at least for now....so I need to be on some kind of Birth Control.

  • Ideas to increase weight gain of a child?
  • If only I could turn back time...
  • I'm 26...should my bf be allowed to sleep over?
  • I'm curious as to the age most children start talking........
  • Im in a Dilemma
  • I'm scared for my future
  • I'm so confused? PLEASE help
  • I'm worried about my 3 yr old - unusual tiredness




  • copyright 2007 -- 2011 www.tddir.com

    Home

    Children's Health

    Fashion Discussions

    Fitness And Nutrition

    General Health Discussions

    Health And Therapy

    Health Cosmetics

    Health Travel

    web map

    Contact Us